Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On Eckl's pseudo-effective reduction map

Author: Brian Lehmann
Journal: Trans. Amer. Math. Soc. 366 (2014), 1525-1549
MSC (2010): Primary 14C20
Published electronically: August 15, 2013
MathSciNet review: 3145741
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ X$ is a complex projective variety and $ L$ is a pseudo-effective divisor. A numerical reduction map is a quotient of $ X$ by all subvarieties along which $ L$ is numerically trivial. We construct two variants: the $ L$-trivial reduction map and the pseudo-effective reduction map of Eckl (2005). We show that these maps capture interesting geometric properties of $ L$ and use them to analyze abundant divisors.

References [Enhancements On Off] (What's this?)

  • [BCE$^+$02] Thomas Bauer, Frédéric Campana, Thomas Eckl, Stefan Kebekus, Thomas Peternell, Sławomir Rams, Tomasz Szemberg, and Lorenz Wotzlaw, A reduction map for nef line bundles, Complex geometry (Göttingen, 2000) Springer, Berlin, 2002, pp. 27-36. MR 1922095 (2003h:14023)
  • [BCHM10] Caucher Birkar, Paolo Cascini, Christopher D. Hacon, and James McKernan, Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. 23 (2010), no. 2, 405-468. MR 2601039 (2011f:14023),
  • [BDPP04] S. Boucksom, J.P. Demailly, M. Paun, and T. Peternell, The pseudo-effective cone of a compact Kähler manifold and varieties of negative Kodaira dimension, 2004,$ \sim $demailly/manuscripts/coneduality.pdf, submitted to J. Alg. Geometry.
  • [BFJ09] Sébastien Boucksom, Charles Favre, and Mattias Jonsson, Differentiability of volumes of divisors and a problem of Teissier, J. Algebraic Geom. 18 (2009), no. 2, 279-308. MR 2475816 (2009m:14005),
  • [Bou04] Sébastien Boucksom, Divisorial Zariski decompositions on compact complex manifolds, Ann. Sci. École Norm. Sup. (4) 37 (2004), no. 1, 45-76 (English, with English and French summaries). MR 2050205 (2005i:32018),
  • [Cam81] F. Campana, Coréduction algébrique d'un espace analytique faiblement kählérien compact, Invent. Math. 63 (1981), no. 2, 187-223 (French). MR 610537 (84e:32028),
  • [Eck04a] Thomas Eckl, Numerically trivial foliations, Ann. Inst. Fourier (Grenoble) 54 (2004), no. 4, 887-938 (English, with English and French summaries). MR 2111016 (2006d:32027)
  • [Eck04b] Thomas Eckl, Tsuji's numerical trivial fibrations, J. Algebraic Geom. 13 (2004), no. 4, 617-639. MR 2072764 (2005f:14014),
  • [Eck05] Thomas Eckl, Numerically trival foliations, Iitaka fibrations, and the numerical dimension, 2005, arXiv:math/0508340v1. MR 2111016 (2006d:32027)
  • [ELM$^+$05] L. Ein, R. Lazarsfeld, M. Mustaţa, M. Nakamaye, and M. Popa, Asymptotic invariants of line bundles, Pure Appl. Math. Q. 1 (2005), no. 2, Special Issue: In memory of Armand Borel., 379-403. MR 2194730 (2007e:14007)
  • [Kaw85] Y. Kawamata, Pluricanonical systems on minimal algebraic varieties, Invent. Math. 79 (1985), no. 3, 567-588. MR 782236 (87h:14005),
  • [Kol95] János Kollár, Shafarevich maps and automorphic forms, M. B. Porter Lectures, Princeton University Press, Princeton, NJ, 1995. MR 1341589 (96i:14016)
  • [Kol96] János Kollár, Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 32, Springer-Verlag, Berlin, 1996. MR 1440180 (98c:14001)
  • [Laz04] R. Lazarsfeld, Positivity in algebraic geometry I-II, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, vol. 48-49, Springer-Verlag, Berlin Heidelberg, 2004. MR 2095471 (2005k:14001a)
  • [Leh10] B. Lehmann, Comparing numerical dimensions, 2010, arXiv:1103.0440v1 [math.AG].
  • [Nak04] Noboru Nakayama, Zariski-decomposition and abundance, MSJ Memoirs, vol. 14, Mathematical Society of Japan, Tokyo, 2004. MR 2104208 (2005h:14015)
  • [Pet08] Thomas Peternell, Varieties with generically nef tangent bundles, J. Eur. Math. Soc. (JEMS) 14 (2012), no. 2, 571-603. MR 2881306,
  • [Ray72] M. Raynaud, Flat modules in algebraic geometry, Compositio Math. 24 (1972), 11-31. MR 0302645 (46 #1789)
  • [Rus09] Francesco Russo, A characterization of nef and good divisors by asymptotic multiplier ideals, Bull. Belg. Math. Soc. Simon Stevin 16 (2009), no. 5, Linear systems and subschemes, 943-951. MR 2574371 (2011b:14021)
  • [Tak03] Shigeharu Takayama, Iitaka's fibrations via multiplier ideals, Trans. Amer. Math. Soc. 355 (2003), no. 1, 37-47 (electronic). MR 1928076 (2003f:14011),
  • [Tsu00] H. Tsuji, Numerical trivial fibrations, 2000, arXiv:math/0001023v6 [math.AG].
  • [Zar64] Oscar Zariski, The theorem of Riemann-Roch for high multiples of an effective divisor on an algebraic surface, Ann. of Math. (2) 76 (1962), 560-615. MR 0141668 (25 #5065)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14C20

Retrieve articles in all journals with MSC (2010): 14C20

Additional Information

Brian Lehmann
Affiliation: Department of Mathematics, Rice University, Houston, Texas 77005

Received by editor(s): October 7, 2011
Received by editor(s) in revised form: February 14, 2012
Published electronically: August 15, 2013
Additional Notes: This material is based upon work supported under a National Science Foundation Graduate Research Fellowship.
Article copyright: © Copyright 2013 by the author

American Mathematical Society